Alert archive / Tennessee / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Morristown, TN

March 7, 20085 counties in Tennessee; Lee County, Wise County, City of Norton, Virginia

NWS Morristown, TN issued this winter storm warning at Mar 7, 2008, 11:37 PM EST for 5 counties in Tennessee; Lee County, Wise County, City of Norton, Virginia. It took effect at Mar 8, 2008, 12:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 11:37 PM EST (04:37 UTC)
In effect from
Mar 8, 2008, 12:00 AM EST
Expired
Mar 8, 2008, 11:55 AM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN, Hancock County, TN, Morgan County, TN, Scott County, TN, City of Norton, VA, Lee County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMRX 080437
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 PM EST FRI MAR 7 2008

...ACCUMULATING ICE AND SNOWFALL EXPECTED OVERNIGHT AND INTO
SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING A LARGE AREA OF
PRECIPITATION. COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW
AFTER MIDNIGHT TONIGHT. RAIN WILL MIX WITH SLEET AND FREEZING RAIN
BEFORE CHANGING TO SNOW ACROSS THE CUMBERLAND PLATEAU AND SOUTHWEST
VIRGINA OVERNIGHT. THE REST OF EAST TENNESSEE...SOUTHWEST VIRGINIA
AND EXTREME SOUTHWEST NORTH CAROLINA WILL SEE RAIN GRADUALLY CHANGE
TO SNOW AROUND SUNRISE AND THEREAFTER.


TNZ012>015-035-VAZ001-002-081245-
/O.CAN.KMRX.HS.W.0002.080308T0500Z-080308T1700Z/
/O.NEW.KMRX.WS.W.0003.080308T0500Z-080308T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...JONESVILLE...WISE
1137 PM EST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST SATURDAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST SATURDAY.

RAIN WILL MIX WITH SLEET AND FREEZING RAIN OVERNIGHT...BEFORE
GRADUALLY CHANGING TO SNOW BY SUNRISE. LIGHT ICE ACCUMULATIONS
WILL BE POSSIBLE OVERNIGHT...ALONG WITH 3 TO 5 INCHES OF SNOWFALL
BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS WILL BE
POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

TNZ081-082-098-081245-
/O.CAN.KMRX.SN.Y.0005.080308T0500Z-080308T1300Z/
/O.EXB.KMRX.WW.Y.0004.080308T0500Z-080308T1300Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
1037 PM CST FRI MAR 7 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CST SATURDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY.

RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO
3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME
SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN
TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

NCZ060-061-TNZ087-102-081245-
/O.CON.KMRX.WW.Y.0004.080308T1000Z-080308T1800Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
1137 PM EST FRI MAR 7 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM
EST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM EST
SATURDAY. 

RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO
3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME
SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN
TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ018-041-043-045-047-072-074-VAZ005-006-008-081245-
/O.CON.KMRX.WW.Y.0004.080308T1000Z-080309T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY...
LEBANON...ABINGDON
1137 PM EST FRI MAR 7 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM
EST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST
SATURDAY. 

RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO
3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME
SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN
TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

DMG
3 follow-up statements
000 
WWUS44 KMRX 080906
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EST SAT MAR 8 2008

...ACCUMULATING ICE AND SNOWFALL EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN
APPALACHIAN REGION TODAY...BRINGING A LARGE AREA OF PRECIPITATION.
COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM. RAIN
WILL MIX WITH SLEET AND FREEZING RAIN BEFORE CHANGING TO SNOW.
THE MAIN AREAS OF ACCUMULATING SLEET AND SNOW WILL BE THE NORTHERN
CUMBERLAND PLATEAU...SOUTHWESTERN VIRGINIA...EXTREME NORTHEAST TENNESSEE
AND THE SMOKY MOUNTAINS. 

ONLY A DUSTING TO 2 INCHES OF SNOW WILL BE POSSIBLE ACROSS SOUTHERN
PARTS OF EAST TENNESSEE INTO SOUTHWESTERN PARTS OF NORTH CAROLINA...
INCLUDING VALLEY LOCATIONS.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

TNZ081-082-098-081015-
/O.CAN.KMRX.WW.Y.0004.000000T0000Z-080308T1300Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
306 AM CST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ONLY SCATTERED LIGHT SNOW SHOWERS OR FLURRIES ARE EXPECTED TO
AFFECT THE SEQUATCHIE VALLEY THIS MORNING AND EARLY AFTERNOON.
LITTLE TO NO SNOW OR ICE ACCUMULATION HAD OCCURRED EARLY THIS
MORNING...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

TNZ012>015-035-VAZ001-002-081700-
/O.CON.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...JONESVILLE...WISE
406 AM EST SAT MAR 8 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN CUMBERLAND PLATEAU
...POSSIBLY MIXED WITH LIGHT SLEET OR FREEZING RAIN EARLY. LIGHT
ICE ACCUMULATIONS WILL BE POSSIBLE...ALONG WITH 3 TO 5 INCHES OF
SNOWFALL BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS
WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

NCZ060-061-TNZ087-102-081800-
/O.CON.KMRX.WW.Y.0004.080308T1000Z-080308T1800Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
406 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO
3 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME
SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN
TRANSITIONS TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ018-041-043-045-047-072-074-VAZ005-006-008-081815-
/O.CON.KMRX.WW.Y.0004.080308T1000Z-080309T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY...
LEBANON...ABINGDON
406 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

RAIN WILL GRADUALLY CHANGE TO SNOW TOWARDS SUNRISE...WITH 1 TO
4 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY SATURDAY AFTERNOON.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
ELEVATIONS ABOVE 2500 FEET. IN ADDITION TO THE SNOWFALL...SOME
SLEET AND/OR FREEZING RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS
TO SNOW. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TG
000 
WWUS44 KMRX 081346
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EST SAT MAR 8 2008

...ACCUMULATING ICE AND SNOWFALL EXPECTED TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE
SOUTHERN APPALACHIAN REGION TODAY...BRINGING A LARGE AREA OF
PRECIPITATION. COLDER AIR WILL MOVE IN BEHIND THE DEPARTING LOW
PRESSURE SYSTEM. RAIN WILL MIX WITH SLEET AND FREEZING RAIN
BEFORE CHANGING TO SNOW. THE MAIN AREAS OF ACCUMULATING SLEET AND
SNOW WILL BE THE NORTHERN CUMBERLAND PLATEAU...SOUTHWESTERN
VIRGINIA...EXTREME NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS.

ONLY A DUSTING TO 2 INCHES OF SNOW WILL BE POSSIBLE ACROSS
SOUTHERN PARTS OF EAST TENNESSEE INTO SOUTHWESTERN PARTS OF NORTH
CAROLINA... INCLUDING VALLEY LOCATIONS.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

TNZ012>015-035-VAZ001-002-081700-
/O.CON.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...JONESVILLE...WISE
846 AM EST SAT MAR 8 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN CUMBERLAND PLATEAU
...POSSIBLY MIXED WITH LIGHT SLEET OR FREEZING RAIN EARLY. LIGHT
ICE ACCUMULATIONS WILL BE POSSIBLE...ALONG WITH 3 TO 5 INCHES OF
SNOWFALL BY SATURDAY AFTERNOON. LOCALLY HIGHER SNOWFALL AMOUNTS
WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

TNZ036>040-067>071-073-081>086-098>101-081800-
/O.EXA.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
846 AM EST SAT MAR 8 2008 /746 AM CST SAT MAR 8 2008/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON. 

RAIN WILL CHANGE TO SNOW THIS MORNING...WITH UP TO 2 INCHES OF
SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500
FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN
WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE
ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

NCZ060-061-TNZ087-102-081800-
/O.CON.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
846 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

RAIN WILL GRADUALLY CHANGE TO SNOW THIS MORNING...WITH UP TO 2 INCHES
OF SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE
2500 FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING
RAIN WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE
ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ018-041-043-045-047-072-074-VAZ005-006-008-082200-
/O.CON.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY...
LEBANON...ABINGDON
846 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

RAIN WILL CHANGE TO SNOW THIS MORNING...WITH 1 TO 4 INCHES OF
SNOWFALL ACCUMULATION POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ABOVE 2500
FEET. IN ADDITION TO THE SNOWFALL...SOME SLEET AND/OR FREEZING RAIN
WILL BE POSSIBLE AS THE RAIN TRANSITIONS TO SNOW. LIGHT ICE
ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$
000 
WWUS44 KMRX 081655
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EST SAT MAR 8 2008

...ACCUMULATING SNOWFALL WILL TAPER OFF THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AWAY FROM THE AREA
THIS AFTERNOON. SNOWFALL WILL BE ON THE DECLINE ACROSS MOST AREAS. 
THE NORTHERN CUMBERLAND PLATEAU...SOUTHWESTERN VIRGINIA...EXTREME
NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS WILL CONTINUE TO
RECEIVE AN INCH OR TWO OF SNOW.


TNZ012>015-035-VAZ001-002-090000-
/O.CAN.KMRX.WS.W.0003.000000T0000Z-080308T1700Z/
/O.EXA.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-LEE-WISE-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...JONESVILLE...WISE
1155 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE THIS AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

NCZ060-061-TNZ036>040-067>071-073-081>087-098>102-081800-
/O.CAN.KMRX.WW.Y.0004.000000T0000Z-080308T1800Z/
CHEROKEE-CLAY-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-
BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN
1155 AM EST SAT MAR 8 2008 /1055 AM CST SAT MAR 8 2008/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOWS WILL CONTINUE THIS AFTERNOON BUT LITTLE ADDITIONAL 
SNOW ACCUMULATION IS EXPECTED.

$$

TNZ018-041-043-045-047-072-074-VAZ005-006-008-090000-
/O.CON.KMRX.WW.Y.0004.000000T0000Z-080309T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...GATE CITY...
LEBANON...ABINGDON
1155 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SNOW WILL CONTINUE THIS AFTERNOON...WITH 1 TO 4 INCHES OF SNOWFALL
ACCUMULATION POSSIBLE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS
THE HIGHEST ELEVATIONS ABOVE 2500 FEET. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 9:30 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 7, 9:30 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EST FRI MAR 7 2008

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE SYSTEM CENTERED
NEAR ATLANTA...WITH AN INVERTED TROUGH EXTENDING NORTH ALONG THE
SPINE OF THE SOUTHERN APPALACHIANS. RADARS REVEAL SOME SCATTERED
CONVECTION DEVELOPING OVER NORTHERN GA AND SOUTHEAST TN ALONG THIS
SURFACE TROUGH...WITH A LARGE AREA OF SNOW OCCURRING FURTHER WEST
OVER MIDDLE AND WEST TN IN ASSOCIATION WITH A DEFORMATION ZONE ON
THE NORTHWEST SIDE OF THIS LOW. A STRONG UPPER-LEVEL LOW CURRENTLY
OVER THE LOWER MS VALLEY IS PROGGED TO MOVE NORTHEAST INTO THE TN
RIVER VALLEY AROUND SUNRISE...CAUSING PRECIP TO INCREASE IN COVERAGE
ACROSS THE AREA. MODELS INDICATE SOME INSTABILITY LINGERING THROUGH
THE NIGHT OVER THE FORECAST AREA...BUT ESPECIALLY ACROSS THE
PLATEAU. THIS INSTABILITY SHOULD HELP TO CREATE BANDED SNOWFALL
(WHICH CAN ALREADY BE SEEN OVER MIDDLE TN) WITH LOCALLY HEAVY
SNOWFALL POSSIBLE ACROSS THE NORTHERN PLATEAU AND EXTREME SOUTHWEST
VA. THUS...THE HEAVY SNOW WARNING FOR THESE AREAS APPEARS TO BE ON
TRACK. OVERALL...IT APPEARS THAT THE HEAVIEST SNOW WILL REMAIN ALONG
AND WEST OF THE CUMBERLAND PLATEAU AND CUMBERLAND MTNS. TEMPS APPEAR
TO REMAIN TOO WARM FOR SNOW TONIGHT ACROSS NORTHEAST TN AND THE REST
OF SOUTHWEST VA...BUT RAIN SHOULD GRADUALLY CHANGE TO SNOW AFTER
SUNRISE TOMORROW MORNING IN THESE AREAS. THIS DELAY SHOULD LIMIT THE
AMOUNT OF SNOWFALL ACCUMULATIONS IN THESE AREAS...BUT WILL PLAN TO
UPGRADE THE WATCH TO AN ADVISORY FOR THE REST OF SOUTHWEST VA AND
THE APPALACHIAN MTNS FOR LATE TONIGHT INTO TOMORROW. WILL ALSO
MENTION SOME SLEET AND/OR FREEZING RAIN IN THESE AREAS...SINCE MODEL
SOUNDINGS REVEAL THE POSSIBILITY OF A WINTRY MIX AS THE TRANSITION
TO SNOW DEVELOPS.

OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO MENTION
SOME THUNDER ACROSS SOUTHEAST TN AND SOUTHWEST NC...AND TO ISSUE AN
ADVISORY FOR THE APPALACHIAN MTNS AND THE REST OF SOUTHWEST VA. WILL
ALSO TWEAK TEMPS ACCORDING TO THE LATEST TRENDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    34  35  26  53  33 /  80  60  10   0  10
KNOXVILLE AIRPORT, TN      37  38  24  49  33 /  80  60  10  10  10
OAK RIDGE, TN              35  36  23  49  32 /  80  70  10  10  10
TRI CITIES AIRPORT, TN     37  38  22  46  29 /  80  70  20  10  10
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 5 AM TO 1 PM EST SATURDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...HEAVY SNOW WARNING UNTIL 12 PM EST SATURDAY FOR THE FOLLOWING
     ZONES: CAMPBELL...CLAIBORNE...HANCOCK...MORGAN...SCOTT TN.

     WINTER WEATHER ADVISORY FROM 5 AM TO 7 PM EST SATURDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...UNICOI.

     SNOW ADVISORY UNTIL 7 AM CST SATURDAY FOR THE FOLLOWING ZONES:
     BLEDSOE...MARION...SEQUATCHIE.

     WINTER WEATHER ADVISORY FROM 5 AM TO 1 PM EST SATURDAY FOR THE
     FOLLOWING ZONES: EAST POLK...SOUTHEAST MONROE.

VA...HEAVY SNOW WARNING UNTIL 12 PM EST SATURDAY FOR THE FOLLOWING
     ZONES: LEE...WISE.

     WINTER WEATHER ADVISORY FROM 5 AM TO 7 PM EST SATURDAY FOR THE
     FOLLOWING ZONES: RUSSELL...SCOTT...WASHINGTON.
&&

DMG
Hazardous weather outlook, Mar 7, 6:20 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EST FRI MAR 7 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
620 PM EST (520 PM CST) FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL SPREAD RAIN ACROSS THE REGION
TONIGHT...WITH THIS RAIN CHANGING TO SNOW AFTER MIDNIGHT. SNOWFALL
ACCUMULATIONS ARE EXPECTED ACROSS THE CUMBERLAND PLATEAU AND THE
SOUTHERN APPALACHIAN MOUNTAINS.

PLEASE SEE MEMWSWMRX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS WILL CONTINUE ON SATURDAY...WITH SIGNIFICANT SNOW
ACCUMULATIONS POSSIBLE BY SATURDAY EVENING ACROSS THE NORTHERN
CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SNOWFALL OBSERVERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS
WEEKEND.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:22 PM ESTLake Wind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more13 hr

Nearby

Winter Storm Warnings in Tennessee, 2008Winter Storm Warnings in Virginia, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.